Internal Medicine · 2006 · 36 citations · 14 references
MedicineInternal MedicinePharmacologyPulmonary Function TestingPulmonologyRespiratory PharmacotherapyCardiotoxicity ManagementInterstitial Lung DiseasePulmonary ToxicityPulmonary Toxicity ManagementPulmonary ToxicologyRespiratory DiseaseAmiodarone TherapyDrug-induced PneumonitisDrug-related PneumonitisNonspecific Interstitial PneumoniaPulmonary Toxic Injury
A 44-year-old man was treated with amiodarone for dilated cardiomyopathy. After 53 months, he developed amiodarone-induced interstitial pneumonia. Amiodarone treatment was terminated, and the patient was given corticosteroids. These treatments were effective. However, pneumonitis recurred whenever prednisolone was reduced to less than 5 mg per day. Considering the patient's background characteristics, we considered his body mass index (BMI, kg/m(2)) and found his to be high. When four additional patients with amiodarone pulmonary toxicity were reviewed at our institute, a correlation between BMI and the duration of shadow disappearance was found (R(2)=0.8695). Because amiodarone is lipophilic, the patient's high BMI might have influenced the repeated appearance of pulmonary toxicity.
14
Side effects of long-term amiodarone therapy.
Louise Harris, William J. McKenna, Edward Rowland et al. · Circulation · 1983 · 358 citations · Full text
Francis E. Marchlinski · Annals of Internal Medicine · 1982 · 316 citations
Clinical features of amiodarone-induced pulmonary toxicity.
Raymond E. Dusman, Marshall S. Stanton, William M. Miles et al. · Circulation · 1990 · 242 citations · Full text